Alert archive / Montana / Wind Advisories in 2012

Wind Advisory 26, NWS Billings, MT

December 10, 2012Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 10, 2012, 2:46 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 11, 2012, 12:00 AM MST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2012, 2:46 PM MST (21:46 UTC)
In effect from
Dec 11, 2012, 12:00 AM MST
Expired
Dec 12, 2012, 2:32 AM MST
In force
27 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2012-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2012-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1581 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS75 KBYZ 102146
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
246 PM MST MON DEC 10 2012

A LOW PRESSURE SYSTEM DEVELOPING ACROSS SOUTHERN
CANADA...COMBINED WITH A HIGH PRESSURE SYSTEM OVER THE GREAT BASIN
WILL RESULT IN STRONG AND GUSTY WINDS ALONG THE FOOTHILLS FROM
LIVINGSTON TO NYE STARTING OVERNIGHT TONIGHT THROUGH WEDNESDAY
MORNING.

MTZ065-066-112200-
/O.NEW.KBYZ.WI.Y.0026.121211T0700Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
246 PM MST MON DEC 10 2012

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
WEDNESDAY. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS DUE TO STRONG CROSSWINDS ALONG INTERSTATE 90 IN THE
  LIVINGSTON AREA...AND NEAR THE STILLWATER MINE NEAR NYE.

* WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONG GUSTY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT
  AND WILL REMAIN STRONG THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
7 follow-up statements
127 
WWUS75 KBYZ 102146 CCA
NPWBYZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BILLINGS MT
246 PM MST MON DEC 10 2012

.A LOW PRESSURE SYSTEM DEVELOPING ACROSS SOUTHERN
CANADA...COMBINED WITH A HIGH PRESSURE SYSTEM OVER THE GREAT BASIN
WILL RESULT IN STRONG AND GUSTY WINDS ALONG THE FOOTHILLS FROM
LIVINGSTON TO NYE STARTING OVERNIGHT TONIGHT THROUGH WEDNESDAY
MORNING.

MTZ065-066-112200-
/O.NEW.KBYZ.WI.Y.0026.121211T0700Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
246 PM MST MON DEC 10 2012

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST
WEDNESDAY. 

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING
  CONDITIONS DUE TO STRONG CROSSWINDS ALONG INTERSTATE 90 IN THE
  LIVINGSTON AREA...AND NEAR THE STILLWATER MINE NEAR NYE.

* WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONG GUSTY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT
  AND WILL REMAIN STRONG THROUGH WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
349 
WWUS75 KBYZ 110354
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
854 PM MST MON DEC 10 2012

.A LOW PRESSURE SYSTEM DEVELOPING ACROSS SOUTHERN CANADA...
COMBINED WITH A HIGH PRESSURE SYSTEM OVER THE GREAT BASIN WILL
RESULT IN STRONG AND GUSTY WINDS ALONG THE FOOTHILLS FROM
LIVINGSTON TO NYE STARTING LATE TONIGHT AND CONTINUING THROUGH
WEDNESDAY MORNING.

MTZ065-066-111300-
/O.CON.KBYZ.WI.Y.0026.121211T0700Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
854 PM MST MON DEC 10 2012

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
MST WEDNESDAY...

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ALONG INTERSTATE 
  90 IN THE LIVINGSTON AREA...AND NEAR THE STILLWATER MINE NEAR 
  NYE. 

* WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...STRONG GUSTY WINDS WILL INCREASE AFTER MIDNIGHT 
  TONIGHT AND WILL REMAIN STRONG THROUGH WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
555 
WWUS75 KBYZ 111057
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
357 AM MST TUE DEC 11 2012

.A LOW PRESSURE SYSTEM DEVELOPING ACROSS SOUTHERN CANADA...
COMBINED WITH HIGH PRESSURE OVER THE GREAT BASIN WILL RESULT IN
STRONG AND GUSTY WINDS ALONG THE FOOTHILLS FROM LIVINGSTON TO NYE
TODAY THROUGH WEDNESDAY MORNING.

MTZ065-066-121100-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
357 AM MST TUE DEC 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY...

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ALONG INTERSTATE 
  90 IN THE LIVINGSTON AREA...AND NEAR THE STILLWATER MINE NEAR 
  NYE. 

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...EXPECT WIND GUSTS TO INCREASE EARLY THIS MORNING.
  STRONG WINDS WILL CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
489 
WWUS75 KBYZ 111625
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
925 AM MST TUE DEC 11 2012

.A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA WILL PRODUCE
STRONG AND GUSTY WINDS FROM LIVINGSTON TO NYE THROUGH WEDNESDAY
MORNING.

MTZ065-066-121630-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
925 AM MST TUE DEC 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY...

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ALONG INTERSTATE 
  90 IN THE LIVINGSTON AREA...AND NEAR THE STILLWATER MINE NEAR 
  NYE. 

* WINDS...THE LIVINGSTON AIRPORT REPORTED A WIND GUST OF 64 MPH
  THIS MORNING. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  TO AROUND 65 MPH IN THE LIVINGSTON AND NYE AREAS THROUGH
  WEDNESDAY MORNING.

* BLOWING SNOW...PATCHY BLOWING SNOW IS EXPECTED TODAY...WHICH
  COULD CAUSE SOME LOCALIZED REDUCTIONS IN VISIBILITY.

* TIMING...STRONG WINDS WILL CONTINUE INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

CJS
777 
WWUS75 KBYZ 112210
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
310 PM MST TUE DEC 11 2012

.A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA WILL CONTINUE
TO PRODUCE STRONG AND GUSTY WINDS FROM LIVINGSTON TO NYE THROUGH
WEDNESDAY MORNING.

MTZ065-066-121700-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
310 PM MST TUE DEC 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY...

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ALONG INTERSTATE 
  90 IN THE LIVINGSTON AREA...AND NEAR THE STILLWATER MINE NEAR 
  NYE. 

* WINDS...THE LIVINGSTON AIRPORT CONTINUES TO GUST AROUND 60 MPH
  THIS AFTERNOON. EXPECT SOUTHWEST WINDS OF 35 TO 45 MPH WITH
  GUSTS AROUND 65 MPH IN THE LIVINGSTON AND NYE AREAS THROUGH
  WEDNESDAY MORNING.

* BLOWING SNOW...PATCHY BLOWING SNOW IS EXPECTED TO CONTINUE AT
  TIMES THROUGH TONIGHT CAUSING SOME LOCALIZED REDUCTIONS IN
  VISIBILITY.

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH MID MORNING
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
392 
WWUS75 KBYZ 120331
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
831 PM MST TUE DEC 11 2012

.A LOW PRESSURE SYSTEM MOVING ACROSS SOUTHERN CANADA WILL
CONTINUE TO PRODUCE STRONG AND GUSTY WINDS FROM LIVINGSTON TO NYE
THROUGH WEDNESDAY MORNING.

MTZ065-066-121300-
/O.CON.KBYZ.WI.Y.0026.000000T0000Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
831 PM MST TUE DEC 11 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST WEDNESDAY...

* IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ALONG INTERSTATE 
  90 IN THE LIVINGSTON AREA...AND NEAR THE STILLWATER MINE NEAR 
  NYE. 

* WINDS...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 65
  MPH IN THE LIVINGSTON AND NYE AREAS THROUGH WEDNESDAY MORNING.

* BLOWING SNOW...PATCHY BLOWING SNOW IS EXPECTED TO CONTINUE AT 
  TIMES THROUGH TONIGHT CAUSING SOME LOCALIZED REDUCTIONS IN 
  VISIBILITY. 

* TIMING...THE STRONG WINDS WILL CONTINUE THROUGH MID MORNING 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
052 
WWUS75 KBYZ 120932
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
232 AM MST WED DEC 12 2012


MTZ065-066-121045-
/O.CAN.KBYZ.WI.Y.0026.000000T0000Z-121212T1700Z/
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
232 AM MST WED DEC 12 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE BEEN DECREASING GRADUALLY SINCE MIDNIGHT...AND STRONG
WIND GUSTS ARE NO LONGER EXPECTED.

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 10, 12:23 PM MST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 10, 12:23 PM MST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
1223 PM MST MON DEC 10 2012

.SHORT TERM...VALID FOR TDY AND TUE...

UPDATED THE FORECAST TO CANCEL THE WINTER WEATHER ADVISORY FOR
THE LIVINGSTON AREA...NORTHERN PARK COUNTY...NORTHERN SWEET GRASS
COUNTY...AND NORTHERN STILLWATER COUNTY. WIND GUSTS HAVE DECREASED
TO 20 TO 25 MPH AND THE MAIN SNOW BAND HAS SHIFTED SOUTH ALONG
THE BEARTOOTH FOOTHILLS. THE WINTER WEATHER ADVISORY REMAINS IN
EFFECT FOR THE BEARTOOTH FOOTHILLS AS THE SNOW BAND CONTINUES TO
LINGER...ALONG WITH GUSTY WINDS AND BLOWING SNOW. CHURCH

.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...

VERY FEW CHANGES TO THE EXTENDED FORECAST. MODELS ARE IN GOOD
AGREEMENT THROUGH THURSDAY...THEN GO COMPLETELY OUT OF PHASE WITH
EACH OTHER FRIDAY THROUGH MONDAY.

WEDNESDAY/THURSDAY...A SHORTWAVE MOVING THROUGH THE REGION WILL
SUPPORT A SURFACE COLD FRONT LATE WEDNESDAY INTO WEDNESDAY NIGHT.
AS A RESULT...TEMPERATURES WILL COOL A BIT LATE WEDNESDAY INTO
THURSDAY...THOUGH NOT AS MUCH AS PREVIOUS MODEL RUNS HAD
SUGGESTED. FRONTOGENESIS AND PVA WILL PROVIDE A GOOD PORTION OF
THE CWA WITH AT LEAST A CHANCE OF LIGHT SNOW OR SNOW SHOWERS LATE
WEDNESDAY INTO THURSDAY.

THE FRIDAY THROUGH MONDAY TIMEFRAME FEATURES A LOT OF UNCERTAINTY.
UPPER LEVEL FLOW GENERALLY STARTS OUT FAIRLY ZONAL...BUT MODELS
HAVE SHORTWAVE TROUGHS AND RIDGES MOVING THROUGH THE FLOW AT
COMPLETELY DIFFERENT TIMES THROUGH THE PERIOD. NONE OF THE MODELS
HAVE A MAJOR SYSTEM IMPACTING THE REGION...JUST PERHAPS SOME
MOUNTAIN SNOW SHOWERS FROM TIME TO TIME. AS A RESULT OF THE
UNCERTAINTY...OPTED NOT TO DEVIATE FROM THE GOING FORECAST TOO
MUCH UNTIL WE SEE SOME BETTER RESOLUTION. BASICALLY LEANED TOWARD
A CONSALL/BCCONSALL BLEND FOR TEMPS LATE IN THE PERIOD...MEANING
HIGHS GENERALLY IN THE 30S TO LOW 40S...WITH LOWS IN THE TEENS AND
20S. STC

&&

.AVIATION...

SEVERAL DISTURBANCES WILL BRING PERIODS OF LIGHT SNOW TO THE AREA
TODAY INTO THIS EVENING. WEST TO NORTHWEST WINDS WILL BE GUSTY AT
TIMES ESPECIALLY WEST OF A ROUNDUP TO BILLINGS LINE AS WELL AS IN
THE KSHR VICINITY. EXPECT GUSTS OF 25 TO 40 KTS ACROSS THE AREA. THESE
GUSTY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. THE
COMBINATION OF FALLING AND BLOWING SNOW WILL RESULT IN LOCAL IFR
CONDITIONS ENCOMPASSING ALL TAF LOCATIONS BUT MOST NUMEROUS AT
KLVM AND KSHR. OBSCURATION WILL PERSIST FOR ALL AREA MOUNTAINS AND
PASSES THROUGH LATE TONIGHT. CHAMBERS
&&

.PRELIMINARY POINT TEMP/POPS...

    TDY TUE     WED     THU     FRI     SAT     SUN
-------------------------------------------------------
BIL 034 024/038 030/039 023/035 020/035 020/035 021/037
    4/J 20/N    02/S    31/B    11/B    11/B    11/B
LVM 032 025/035 030/038 022/034 018/033 018/030 019/035
    3/J 41/N    23/S    43/J    11/B    11/B    11/N
HDN 034 018/039 024/040 018/035 015/034 016/035 017/037
    6/J 30/B    01/B    31/E    11/B    11/B    11/B
MLS 033 015/036 021/035 016/030 014/030 018/032 019/034
    3/J 22/J    11/E    31/E    11/B    11/B    11/B
4BQ 032 016/037 020/038 018/034 016/033 017/034 018/036
    6/J 62/J    01/B    21/E    11/B    11/B    11/B
BHK 027 012/033 020/035 015/029 013/028 016/030 019/032
    3/J 32/J    11/B    21/E    11/B    11/B    11/B
SHR 030 014/036 020/038 017/036 014/032 013/033 014/034
    4/J 40/B    01/B    21/B    11/B    11/B    11/B

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING
      FOR ZONE 66.
WY...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT
      FOR ZONE 98.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 10, 4:51 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
451 AM MST MON DEC 10 2012

MTZ028>042-056>058-063>068-WYZ098-099-111200-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-
CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
451 AM MST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS AND SNOW SHOWERS CAN BE EXPECTED ACROSS THE AREA
TODAY. STRONGEST WINDS FROM LIVINGSTON TO BIG TIMBER...REED POINT
AND HARLOWTON WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITY. THE HEAVIEST SNOW WILL FALL OVER THE BIG HORN
MOUNTAINS WHERE SEVERAL INCHES OF ACCUMULATION ARE EXPECTED. THE
HIGHER HILLS OF SOUTH CENTRAL AND SOUTHEAST MONTANA WILL ALSO SEE
AN INCH OR TWO OF SNOW TODAY...AND THIS WILL IMPACT TRAVEL ON
HIGHWAY 212 FROM CROW AGENCY TO LAME DEER AND BROADUS. SNOW
SHOWERS AND WINDS WILL DECREASE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOOK FOR ANOTHER PERIOD OF STRONG SOUTHWEST WINDS IN THE
LIVINGSTON AND NYE AREAS TUESDAY INTO WEDNESDAY. STRONG CROSS
WINDS CAN BE EXPECTED ON INTERSTATE 90.

THE NEXT PACIFIC WEATHER SYSTEM IS EXPECTED TO IMPACT OUR AREA
WEDNESDAY INTO THURSDAY...WITH SOME SNOW ACCUMULATION POSSIBLE
FROM BILLINGS WEST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

Nearby

Wind Advisories in Montana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.